Coincidence sets in quasilinear elliptic problems of monostable type

Research output: Contribution to journalArticle

Abstract

This paper concerns the formation of a coincidence set for the positive solution of the boundary value problem: -εΔpu=uq-1f(a(x)-u) in ω with u=0 on ∂ ω, where ε is a positive parameter, Δpu=div(|∇u|p-2∇u), 1<q≤p<∞, f(s)~|s|θ-1s (s→0) for some θ>0 and a(x) is a positive smooth function satisfying Δpa=0 in ω with infω|∇a|>0. It is proved in this paper that if 0<θ<1 the coincidence set Oε={x∈ω:uε(x)=a(x)} has a positive measure for small ε and converges to ω with order O(ε1/p) as ε→0. Moreover, it is also shown that if θ≥1, then Oε is empty for any ε>0. The proofs rely on comparison theorems and the energy method for obtaining local comparison functions.

Original languageEnglish
Pages (from-to)2196-2208
Number of pages13
JournalJournal of Differential Equations
Volume251
Issue number8
DOIs
Publication statusPublished - 2011 Oct 15

Fingerprint

Boundary value problems

Keywords

  • Coincidence set
  • Dead core
  • Flat core
  • P-Laplacian

ASJC Scopus subject areas

  • Analysis

Cite this

Coincidence sets in quasilinear elliptic problems of monostable type. / Takeuchi, Shingo.

In: Journal of Differential Equations, Vol. 251, No. 8, 15.10.2011, p. 2196-2208.

Research output: Contribution to journalArticle

@article{0248af9990fc47c98b22da13773ccbe1,
title = "Coincidence sets in quasilinear elliptic problems of monostable type",
abstract = "This paper concerns the formation of a coincidence set for the positive solution of the boundary value problem: -εΔpu=uq-1f(a(x)-u) in ω with u=0 on ∂ ω, where ε is a positive parameter, Δpu=div(|∇u|p-2∇u), 1θ-1s (s→0) for some θ>0 and a(x) is a positive smooth function satisfying Δpa=0 in ω with infω|∇a|>0. It is proved in this paper that if 0<θ<1 the coincidence set Oε={x∈ω:uε(x)=a(x)} has a positive measure for small ε and converges to ω with order O(ε1/p) as ε→0. Moreover, it is also shown that if θ≥1, then Oε is empty for any ε>0. The proofs rely on comparison theorems and the energy method for obtaining local comparison functions.",
keywords = "Coincidence set, Dead core, Flat core, P-Laplacian",
author = "Shingo Takeuchi",
year = "2011",
month = "10",
day = "15",
doi = "10.1016/j.jde.2011.07.002",
language = "English",
volume = "251",
pages = "2196--2208",
journal = "Journal of Differential Equations",
issn = "0022-0396",
publisher = "Academic Press Inc.",
number = "8",

}

TY - JOUR

T1 - Coincidence sets in quasilinear elliptic problems of monostable type

AU - Takeuchi, Shingo

PY - 2011/10/15

Y1 - 2011/10/15

N2 - This paper concerns the formation of a coincidence set for the positive solution of the boundary value problem: -εΔpu=uq-1f(a(x)-u) in ω with u=0 on ∂ ω, where ε is a positive parameter, Δpu=div(|∇u|p-2∇u), 1θ-1s (s→0) for some θ>0 and a(x) is a positive smooth function satisfying Δpa=0 in ω with infω|∇a|>0. It is proved in this paper that if 0<θ<1 the coincidence set Oε={x∈ω:uε(x)=a(x)} has a positive measure for small ε and converges to ω with order O(ε1/p) as ε→0. Moreover, it is also shown that if θ≥1, then Oε is empty for any ε>0. The proofs rely on comparison theorems and the energy method for obtaining local comparison functions.

AB - This paper concerns the formation of a coincidence set for the positive solution of the boundary value problem: -εΔpu=uq-1f(a(x)-u) in ω with u=0 on ∂ ω, where ε is a positive parameter, Δpu=div(|∇u|p-2∇u), 1θ-1s (s→0) for some θ>0 and a(x) is a positive smooth function satisfying Δpa=0 in ω with infω|∇a|>0. It is proved in this paper that if 0<θ<1 the coincidence set Oε={x∈ω:uε(x)=a(x)} has a positive measure for small ε and converges to ω with order O(ε1/p) as ε→0. Moreover, it is also shown that if θ≥1, then Oε is empty for any ε>0. The proofs rely on comparison theorems and the energy method for obtaining local comparison functions.

KW - Coincidence set

KW - Dead core

KW - Flat core

KW - P-Laplacian

UR - http://www.scopus.com/inward/record.url?scp=79960927623&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79960927623&partnerID=8YFLogxK

U2 - 10.1016/j.jde.2011.07.002

DO - 10.1016/j.jde.2011.07.002

M3 - Article

VL - 251

SP - 2196

EP - 2208

JO - Journal of Differential Equations

JF - Journal of Differential Equations

SN - 0022-0396

IS - 8

ER -